MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 7 FR X 20 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 7 FR X 20 CM; CATHETER PERCUTANEOUS
Model Number IPN928974
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "the plastic tip of the cannula is broken or cracked." another device was used.There was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "unknown".Associated mdr numbers include: 3006425876-2025-00578.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one 18 ga introducer needle for analysis.Signs of use were observed on the returned component.Visual analysis revealed that the needle hub was cracked into pieces.One of the pieces was missing.The outer diameter of the needle cannula measured 0.0495", which is within the specification limits of 0.0495" 0.0505" per the cannula product drawing.The inner diameter of the needle cannula measured 0.041", which is within the specification limits of 0.041" 0.043" per cannula product drawing.A device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with this kit warns the user, "some disinfectants used at catheter insertion site contain solvents which can weaken the catheter material.Alcohol, acetone, and polyethylene glycol can weaken the structure of polyurethane materials.These agents' may also weaken the adhesive bond between catheter stabilization device and skin." the customer report of needle hub cracked was confirmed by visual inspection of the returned sample.Visual analysis revealed that the needle hub was cracked into pieces.The failure mode identified is consistent with the failure mode investigated per a previously opened capa.Based on the capa investigation, the root cause of this issue is design related.Teleflex has identified that this needle hub material is susceptible to cracking when placed under stress (i.E.Pressed onto a tapered luer fitting, sideloaded as the clinician attempts to locate a vessel, etc.) in the presence of liquid alcohol-based disinfectants.The capa was implemented using a new alcohol-resistant material to manufacture the needle hub.The capa was implemented on 23-aug-2023 to address the issue of the cracked needle hub.This implementation date occurred after the manufacturing date of the needle hub batch (april 2023) involved with this complaint.The part number of the reported needle hub confirms this was an "old" hub material.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported that "the plastic tip of the cannula is broken or cracked." another device was used.There was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "unknown".Associated mdr numbers include: 300 6425876-2025-00572 and 3006425876-2025-00578.

Brand Name
ARROW CVC SET: 3-LUMEN 7 FR X 20 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key22328490
Report Number3006425876-2025-00572
Device Sequence Number18250055
Product Code DQY
UDI-Device Identifier40801902127714
UDI-Public(01)40801902127714(11)240925(17)290731(10)71F24H0852(21)
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN928974
Device Catalogue NumberCS-15703-E
Device Lot Number71F24H0852
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2025
Supplement Date Received by Manufacturer07/22/2025
Initial Report FDA Received Date06/25/2025
Supplement Report FDA Received Date07/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown